MDJunction - People Helping People
 
Ask a Question
07/19/2011 11:40 PM

Hi...new to forum(page 2)

rpooo
rpooo  
Posts: 103
Member

Hi Sandra! It looks like everyone has covered everything you need to know. I don't know if your doctor mentioned it but the Vitamin E is to help prevent the scaring in your liver. After all this is what cirrhosis is.

I love your positive attitude! I find myself being very determined most of the time but we all have our days. The more you can learn about cirrhosis the more you will be able to discuss judgment calls with your doctor to go over exactly what is the best treatment for you. Your recovery progress will depend on how well you can stick to what your doctor tells you and what you have learned. I wish you the best with everything!

Randy

Reply

07/20/2011 05:53 AM
TamieJP
TamieJPPosts: 2315
Senior Member

Sandra,

There's a medication for Hepatic Encephalopathy. It's called lactulose and there's another called Rifaximin. These might help with the slowed mental status. It can grow to be something serious so please call your doctor soon about how you have been doing with the slurred speech and slow thinking.


07/20/2011 06:57 AM
dachsiefan
dachsiefan  
Posts: 594
Senior Member

Hi Sandra,

I have hepatic enephalothopy. Started with having trouble finding words and forgetting things, My ammonia level was 400 when I was diagnosed in 2008. I am currently on laculose and rifaxamin to control it. My ammonia levels now are about 100, ok. for me but still elevated as normal range is 50. Check with your insurance if they will cover the rifaxamin. It is a very expensive drug!!!!!!!!


07/20/2011 07:32 AM
lovesJesus
 
Posts: 21
Member

GOOD MORNING FRIENDS, thanks for the info...i will keep looking for information, and ya'll have really helped...God Bless! Sandra

07/20/2011 07:34 AM
sadlystillsane
sadlystillsane  
Posts: 942
Member

Hey LJ,

You're singing my song......exhaustion, itch, pain....yup. Not whining, just knowing where you are at. Good for you on the weight loss and already seeing a hepatologist. Keep track of everything and talk to us anytime. The important things are knowledge of the disease, a positive attitude and a realistic view of how serious the disease is for you at this time. (Well and try not to get lost in the hospital Smile )!!

Sounds like you have things pretty well under control there. Smile


07/20/2011 07:39 AM
lovesJesus
 
Posts: 21
Member

dear sss...Just trying to take it one day at a time, that is all we can deal with any way.But we can do all things through Christ who strengthens us...have a blessed day friend...Sandra

07/21/2011 07:05 PM
tabbtech
tabbtech  
Posts: 674
Member

Dear lovesjesus you got that right. Paul

07/21/2011 09:33 PM
FallenAngel7
 
Posts: 18
New Member

thats a great attitude sandra, keep it up it will get you through, my handwriting and spelling went very bad during these phases, also speaking i couldn't get the words out, the joint pain can get you down if you let it, i found it eased only by moving around it's hard when you feel so tired but it does help me. i am winning my battle and i've been as ill as you can be, never give up x

07/23/2011 02:06 PM
TzuWho2
TzuWho2  
Posts: 568
Member

Sandra

Welcome to this amazing family. TRY not to worry, it doesn't help. Sometimes our mental changes are not HE but just stress. Right now you are probably thinking and stressing that you were just given a death sentence. That isn't true. Many people can live long lives with this disease. Follow your doctors orders and be careful on supplements/vitamins and especially OTC meds. They can do more harm that those extra pounds. Many of us keep diaries, so read them. I know many times when I read them I go, wow, that is how I felt. Mpmom (Gail) also has a website describing her trial and tribulations with this disease, she has gone through so much. I am so thankful for her.

Above all stay positive and rely on your faith to help you through this.


07/26/2011 08:39 AM
lovesJesus
 
Posts: 21
Member

Good Morning friends, thank-you so much for the encouragement, the Good Lord does send other bro. and sis. to help one another on this journey. God Bless and my prayers are with you all!! Sandra Phil.4:6-9
Reply

Share this discussion with your friends:
<< Start < Prev 2 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved